Tobramycin side effects

Posted by auntnanny @auntnanny, Wed, May 8 10:45pm

windwalker and all on tobramycin I'm writing to ask if anyone else is having trouble breathing after using tobramycin. I went to Mayo's and they tested me with one application of it and all seemed fine. After I came home and used it about 10 days, I really have trouble breathing. Hard to lie down at night and during the day I oftentimes have to just sit down. Am wondering if anyone else has this experience and if so, are there any suggestions. I know I need to take it but it is very difficult (and sometimes scary). If there are any suggestions, I would love to have them.

@auntnanny Hi Jan. Have you called your dr's office and reported this adverse effect of the tobi? This med can be dangerous I think, if it doesn't agree with you. Katherine went on it and she said it almost killed her. PLEASE call your dr tomorrow if you haven't already. Let them know what is going on. I am sorry it is giving you a fit. As you know, it has been a Godsend to me. Please keep me posted.

Liked by america

REPLY

auntnanny, I am also on Tobramycin. I had problems with it also. I used for the first month and it was fine but I went back on it I had horrible experience with my throat and mouth. It was difficult to eat and swallow but I also have Sjogrens so it makes hard without saliva. But because I know for myself it is good for pseudomonas and Mac I just wanted to not give up. Spoke to the dr he said stop it and I did for a while. But when I saw him I explained that I really want it to work. He then told try it 7 days on and 7 days off and that’s what I’m doing. It’s working and I am determined to destroy this disease. From my experience talk to your dr and see maybe it’s something else is going on or you can work
Out a different way to use it. All the best

REPLY

America —– I appreciate your reply so very much. I have written to Dr through Mayo portal and haven't heard back. I had asked him if maybe I could try 2 weeks on and 2 off. It is prescribed twice daily –I'm wondering how it would work for once daily???? Like you, I know I need it and want to try something to make it work. I went back on it last evening on my own but haven't had the nerve to use it again yet today. I will, though. Thank you.

Liked by america

REPLY

S

REPLY

@aunt nanny…I was also on Tobi last year, and had some wheezing problems…it helped when I spaced out the times differently. Ie 8:00 am and 5:30 pm..also used bento lin to help with wheezing and lots of water…still check with your dr thiugh

REPLY
@auntnanny

America —– I appreciate your reply so very much. I have written to Dr through Mayo portal and haven't heard back. I had asked him if maybe I could try 2 weeks on and 2 off. It is prescribed twice daily –I'm wondering how it would work for once daily???? Like you, I know I need it and want to try something to make it work. I went back on it last evening on my own but haven't had the nerve to use it again yet today. I will, though. Thank you.

Jump to this post

I’m sorry you’re going through a difficult time with Toby and God knows we are determined to win. Have you tried calling the nurse? I think it works faster. Also I only do once a day until I can tolerate it better. My doctor said it’s better than not doing it at all. But I always check with my doctor before I make any changes. I believe the best thing for moment is to speak to your dr or nurse especially since you are having difficulty breathing! We are all going to have a different reaction to Toby and some may be able to use it and some may not. So good luck.

REPLY

megan123 …… thank you for responding. It helps to know others went through the same. I don't know what bento lin is — haven't heard of it

REPLY
@america

I’m sorry you’re going through a difficult time with Toby and God knows we are determined to win. Have you tried calling the nurse? I think it works faster. Also I only do once a day until I can tolerate it better. My doctor said it’s better than not doing it at all. But I always check with my doctor before I make any changes. I believe the best thing for moment is to speak to your dr or nurse especially since you are having difficulty breathing! We are all going to have a different reaction to Toby and some may be able to use it and some may not. So good luck.

Jump to this post

America — thank you again. I had decided two days ago to try once daily and it has been better. I'll see what dr says about that when he answers me. Thanks …….

REPLY
@auntnanny

megan123 …… thank you for responding. It helps to know others went through the same. I don't know what bento lin is — haven't heard of it

Jump to this post

@auntnanny…I meant to say ventolin…lol. I need to slow down when typing…lol

REPLY

megan123 —- not to worry. I don't know what Ventolin is either — so it will be a learning experience for me.

Liked by Jennifer

REPLY
@megan123

@aunt nanny…I was also on Tobi last year, and had some wheezing problems…it helped when I spaced out the times differently. Ie 8:00 am and 5:30 pm..also used bento lin to help with wheezing and lots of water…still check with your dr thiugh

Jump to this post

Jennifer and Jan. Tobi makes me wheeze too for about the first three weeks on it. I just keep doing it, and then after the 30 day run, I feel great.

Liked by Jennifer

REPLY

windwalker — thank you for the encouraging words. I have put myself on a "once a day" program with the goal of perhaps building up to twice. Thinking I can use a half vial for the second time soon and just try to build to it. Don't know……

REPLY
@auntnanny

windwalker — thank you for the encouraging words. I have put myself on a "once a day" program with the goal of perhaps building up to twice. Thinking I can use a half vial for the second time soon and just try to build to it. Don't know……

Jump to this post

Jan, that sounds like a good idea. I am on the tobi right now, even as we speak. I am four days into it now, and it still makes me cough at the very start of it. I know that soon, I will adjust to it and that will cease.

REPLY
Please login or register to post a reply.